MAUDE Adverse Event Report: ON-X LIFE TECHNOLOGIES, INC ON-X AORTIC HEART VALVE WITH STANDARD SEWING RING - 27/29MM; MECHANICAL HEART VALVE

ON-X LIFE TECHNOLOGIES, INC ON-X AORTIC HEART VALVE WITH STANDARD SEWING RING - 27/29MM; MECHANICAL HEART VALVE
Model Number ONXA-27/29
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/20/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Pvl is a known, but relatively rare, complication of prosthetic valve implantation.In a 10-year experience at a single center, 428 on-x implants (264 aortic and 164 mitral) resulted in two cases of pvl, both considered minor and requiring no intervention [tossios 2007].In a european multicenter study, out of 691 patients followed for a median of 5.5 years and up to 12.6 years, there were 4 observed late incidents of pvl in the aortic position, 12 in the mitral, and 4 double valve cases [chambers 2013].In a usa multicenter study with 142 aortic and 142 mitral cases followed for a mean of 4.5 years, only one case of late pvl (in the aortic position) was observed and it was repaired on re-operation [mcnicholas 2006].Pvl can result from three primary conditions: necrosed annular tissue, most commonly due to endocarditis, dehiscence of the sewing cuff (that is, the stitching was compromised), or improperly seated at surgery.Incorrectly interpreting the washing jets on echo can also be a finding, but this is a center with extensive on-x experience and that would be unlikely.Without examination of this particular valve or reference to the echocardiography, there is a degree of speculation required to ascertain the origin of this particular pvl.The on-x 614 heart valve design fmea 940816 01 rev s thoroughly identifies the process and product hazards for approved indications.Each individual hazard is mitigated and reduced as low as possible by design and process.Post production residual risk is communicated in the product's labeling and instruction for use (ifu).Pvl is a known complication of prosthetic valve implantation.Without return of the valve, a specific risk cannot be identified.However, pvl is a monitored event and is assessed in the bi-annual risk assessment for the on-x heart valve.
 
Event or Problem Description
According to the available information, the patient was implanted with on-x aortic heart valve with standard sewing ring - 27/29mm on (b)(6) 2014.The patient had a perivalvular leak (pvl) and the valve was explanted on (b)(6) 2016; on-x aortic heart valve with anatomic sewing ring - 23mm was implanted at that time.As of the last visit with the surgeon's office on (b)(6) 2016, the patient was doing well and had returned to full activity.There were no comorbidities presenting.

Brand Name
ON-X AORTIC HEART VALVE WITH STANDARD SEWING RING - 27/29MM
Common Device Name
MECHANICAL HEART VALVE
Manufacturer (Section D)
ON-X LIFE TECHNOLOGIES, INC
1300 e. anderson ln.
bldg b
austin TX 78752
MDR Report Key5995194
Report Number1649833-2016-00020
Device Sequence Number19102298
Product Code LWQ
UDI-Device Identifier00851788001259
UDI-Public00851788001259
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P000037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/03/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model NumberONXA-27/29
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2016
Initial Report FDA Received Date10/03/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age38 YR